Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 8, 2019, 2:18 AM MST for Eddy County, Lea County, New Mexico; Andrews County, Gaines County, Texas. It took effect at Mar 8, 2019, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 2:18 AM MST (09:18 UTC)
- In effect from
- Mar 8, 2019, 12:00 PM MST
- Expired
- Mar 8, 2019, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS74 KMAF 080918 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 318 AM CST Fri Mar 8 2019 ...HIGH WIND WARNING IN EFFECT TODAY AND TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE NORTHERN THIRD OF LEA COUNTY NEW MEXICO AND THE EDDY COUNTY NEW MEXICO PLAINS... .Wind speeds will increase with the approach and passage of an upper level storm system. This may once again result in high winds in the Guadalupe Mountains today and tonight and very windy conditions in portions of the southeast New Mexico Plains this afternoon. NMZ027-TXZ258-082100- /O.UPG.KMAF.HW.A.0011.190308T1800Z-190309T1200Z/ /O.NEW.KMAF.HW.W.0015.190308T1600Z-190309T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 218 AM MST Fri Mar 8 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 2 AM MST SATURDAY... * TIMING...Today and tonight. * WINDS...West to southwest 35 to 50 mph with gusts to 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence. If flying in the vicinity of the Guadalupe Mountains pilots should be alert for standing wave clouds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-082100- /O.NEW.KMAF.WI.Y.0009.190308T1900Z-190309T0200Z/ Eddy County Plains-Northern Lea County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Tatum 218 AM MST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * TIMING...This afternoon through early this evening. * WINDS...Southwest 30 to 40 mph with gusts to 55 mph. * IMPACTS...Winds will make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
407 WWUS74 KMAF 081942 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 142 PM CST Fri Mar 8 2019 ...HIGH WIND WARNING IN EFFECT INTO TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THROUGH EARLY THIS EVENING FOR THE NORTHERN THIRD OF LEA COUNTY NEW MEXICO AND THE EDDY COUNTY NEW MEXICO PLAINS... .Clouds have kept winds diminished so far this afternoon, however wind speeds may still increase as an upper level storm system approaches. This may result in high winds in the Guadalupe Mountains into tonight and very windy conditions in portions of the southeast New Mexico Plains this evening. NMZ027-TXZ258-090345- /O.CON.KMAF.HW.W.0015.000000T0000Z-190309T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1242 PM MST Fri Mar 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * TIMING...Into tonight. * WINDS...West to southwest 35 to 45 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence. If flying in the vicinity of the Guadalupe Mountains pilots should be alert for standing wave clouds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-090200- /O.CON.KMAF.WI.Y.0009.000000T0000Z-190309T0200Z/ Eddy County Plains-Northern Lea County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Tatum 1242 PM MST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...This afternoon through early this evening. * WINDS...Southwest 30 to 35 mph with gusts to 50 mph. * IMPACTS...Winds will make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
354 WWUS74 KMAF 082345 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 545 PM CST Fri Mar 8 2019 ...HIGH WIND WARNING IN EFFECT INTO TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THROUGH EARLY THIS EVENING FOR THE LEA COUNTY NEW MEXICO AND THE EDDY COUNTY NEW MEXICO PLAINS... .The cold front has accelerated with the help from high based showers and the advisory has been expanded east. NMZ027-TXZ258-090745- /O.CON.KMAF.HW.W.0015.000000T0000Z-190309T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 445 PM MST Fri Mar 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * TIMING...Into tonight. * WINDS...West to southwest 35 to 45 mph with gusts to 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ033-034-TXZ045-050-090200- /O.EXA.KMAF.WI.Y.0009.000000T0000Z-190309T0200Z/ Central Lea County-Southern Lea County-Gaines-Andrews- Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, and Andrews 545 PM CST Fri Mar 8 2019 /445 PM MST Fri Mar 8 2019/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until 8 PM CST /7 PM MST/ this evening. * TIMING...This afternoon through early this evening. * WINDS...Southwest to west 30 to 35 mph with gusts to 55 mph. * IMPACTS...Winds will make driving difficult, especially for high profile vehicles. Blowing dust will reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. && $$ NMZ028-029-090200- /O.CON.KMAF.WI.Y.0009.000000T0000Z-190309T0200Z/ Eddy County Plains-Northern Lea County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Tatum 445 PM MST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...This afternoon through early this evening. * WINDS...Southwest to west 30 to 35 mph with gusts to 55 mph. * IMPACTS...Winds will make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust will reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 9:27 PM MST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 7, 9:27 PM MST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1027 PM CST Thu Mar 7 2019
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
VFR conditions are expected for the next 24 hours. Winds will
generally be light out of the southwest overnight and will
strengthen Friday afternoon and be gusty.
&&
PREV DISCUSSION... /issued 210 PM CST Thu Mar 7 2019/
DISCUSSION...
WSW flow aloft has promoted a warming/drying trend today (especially
across the wrn half of CWFA) and high temps look to be approximately
10-15 degrees above normal in most areas. Low end high winds are
possible in typical favored areas of the GDP Mtns today and a
warning remains in effect there. Very shallow low-level moisture
attempts to make a shy return Fri AM before mixing out in the PM
as mixing layer deepens to around 580 mb, however mid/high clouds
will remain. There is a better set-up for high winds in the GDP
Mtns Fri PM-Sat AM and we will leave the watch in effect. These
stronger winds are in association with a mid-level trough/Pacific
cold front that passes late Fri night-early Sat AM. Winds will
spill out the mtns into the SE NM plains, Upper Trans Pecos, wrn
PB. Brief advisory level winds are possible, mainly SE NM late Fri
PM-early Sat AM? A few high based showers are possible late Fri
night-early Sat AM, NAM12 soundings clouds lowering to around 7KFT
before clearing, we will include a mention of showers. Cooler
temperatures will follow in wake of Pacific front Sat with high
mostly M60s-L70s. A secondary surge of cooler air is expected to
move as far s as I-20 vicinity with high temps on Sunday 55-65
across PB, except west N70. Meanwhile another trough, but stronger
and farther s, will approach Mon as the aforementioned surface
front bisects the PB. Soundings do show elevated instability late
Sunday afternoon. Mid/upper level jet will still be pretty far
west, but it will be just to the west on Mon. The cold front will
probably sag farther sw on Mon, so a little colder with mid-level
ascent, it is reasonable to expect precip. Instability increases
(7h-5h LRs around 7.5 C/KM) including the possibility of
thunderstorms. GFS is the most progressive of the models ending
precip potential as early as Tue AM when the Pacific front passes
with the mid-level trough, near to slightly below seasonal
temperatures. Blended data will push PoPs out through Tue, the
final solution is yet to be determined.
FIRE WEATHER...
Winds/dry air are appearing across the western areas where
atmosphere has mixed. More of the same Friday and a fire danger
statement will be needed. Fuels are/have been limiting factor,
some of the Davis Mtns may be in the 50-74th percentile. Dry air
will follow in wake of Pacific front Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 50 81 49 69 / 0 0 10 0
Carlsbad 51 82 43 69 / 0 0 10 0
Dryden 50 85 57 79 / 0 0 10 0
Fort Stockton 56 86 50 72 / 0 0 10 0
Guadalupe Pass 52 71 42 62 / 0 0 10 0
Hobbs 48 79 39 67 / 0 10 10 0
Marfa 47 79 40 69 / 0 0 10 0
Midland Intl Airport 53 82 48 69 / 0 10 10 0
Odessa 52 83 47 69 / 0 10 10 0
Wink 51 85 45 71 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 10 PM MST this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains of Eddy County.
TX...High Wind Warning until 10 PM MST this evening for Guadalupe
Mountains.
High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains.
&&
99/99/99Hazardous weather outlook, Mar 7, 12:20 PM MST, 13 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 120 PM CST Thu Mar 7 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 120 PM CST Thu Mar 7 2019 /1220 PM MST Thu Mar 7 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect through this evening for the Guadalupe Mountains. Dry and breezy conditions will result in near critical fire weather conditions across portions of the southeast New Mexico Plains, Guadalupe, Delaware, Davis Mountains and Marfa Plateau this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Wind Watch is effect Friday afternoon through Friday night for the Guadalupe Mountains. Dry and breezy conditions will likely result in near critical to critical fire weather conditions across portions of southeastern New Mexico and southwest Texas Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:18 AM MST | High Wind Warning | MAF | Eddy | 24 hr |
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.